# SDR CA140826028

- Difficulty date: August 23, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 5,545 hours
- Engine: Pwc PW150A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Packing
- Part number: 82910032101
- Condition: Leaking
- Location: Hyd System
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

(CAN) FOUND ALTERNATE NOSE LANDING GEAR EXTENSION RESERVOIR TO BE LEAKING FROM DIPSTICK TUBE AND THE RESERVOIR LID. WE WERE ABLE TO DUPLICATE THE LEAKAGE BY SIMULATING INFLIGHT AIRFLOW ACROSS THE RESERVOIR VENT OUTLET ON THE FUSELAGE SKIN WITH SHOP AIR. THIS WOULD CAUSE PRESSURIZATION OF AND SPLASHING WITHIN THE RESERVOIR AND THE HYDRAULIC FLUID WOULD LEAK FROM THE MATING FACE BETWEEN THE DIPSTICK TUBE AND THE RESERVOIR LID.   HISTORY HAS SHOWN THAT THE WITH THE RESERVOIR PROPERLY SERVICED, THIS PRESSURIZATION WILL CAUSE THE HYD FLUID TO LEAK AS DESCRIBED UNTIL IT REACHES A LEVEL WITHIN THE RESERVOIR THAT IS NOT SUFFICIENT ENOUGH TO SPLASH UP TO THE LID AND THUS THE LEAK WOULD STOP. THIS LEVEL IS BELOW THE SAFE LEVEL MARKED ON THE DIPSTICK. THIS SIMULATION SHOWS WHY THE LEAKAGE COULDNÏ¿½T BE DUPLICATED ON THE GROUND IN PREVIOUS EVENT TROUBLESHOOTING.  REFERENCING SB 84-29-34 THE DIPSTICK TUBE AND PACKING ARE CORRECTLY INSTALLED AND APPEARED TO FIT TIGHT TO THE LID. SUSPECT O-RING ITEM 67 P/N NAS1611-016 IS TOO SMALL A DIAMETER.  DIP STICK TUBE ADAPTER ASSEMBLY SEALED WITH PRC BETWEEN PLATES AND NEW O-RING INSTALLED.  RESERVOIR WAS THEN SERVICED AND SUBSEQUENT AIRFLOW SIMULATION TEST RESULTED IN NO FURTHER HYDRAULIC FLUID LEAKAGE BEING NOTED.
